Tennessee, 2025

Tornadoes and Hail in Tennessee, February 6, 2025

February 6, 2025 · NWS OHX · 9 events in 4 counties and zones

Warm air and moisture advection into Middle Tennessee on February 6, 2025, helped to set the stage for thunderstorms to develop across the area during the afternoon and evening hours. These thunderstorms tended to track eastward along a boundary that had set up near the Tennessee and Kentucky border.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
2
Property damage
$4.1 million
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Warm air and moisture advection into Middle Tennessee on February 6, 2025, helped to set the stage for thunderstorms to develop across the area during the afternoon and evening hours. These thunderstorms tended to track eastward along a boundary that had set up near the Tennessee and Kentucky border. One particular thunderstorm intensified rapidly as it tracked eastward towards the Cumberland Plateau. The thunderstorm interacting with the boundary combined with the terrain of the Cumberland Plateau likely allowed it to begin rotating and become tornadic. This one thunderstorm cycled several times and produced four tornadoes across Middle Tennessee.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 6, 5:36 PM CST, 34 minutes earlier. Its key messages:

  • Updated at 516 PM CST Thu Feb 6 2025
  • There is a slight (level 2/5) risk for severe storms this afternoon and evening. Main impacts will be strong winds and hail. Additional precipitation amounts up to half an inch expected.
  • More rain this weekend, with cooler temperatures to come next week followed by continued active weather.
Area forecast discussion, Feb 6, 5:36 PM CST, 34 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
536 PM CST Thu Feb 6 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 516 PM CST Thu Feb 6 2025

- There is a slight (level 2/5) risk for severe storms this
  afternoon and evening. Main impacts will be strong winds and
  hail. Additional precipitation amounts up to half an inch
  expected.

- More rain this weekend, with cooler temperatures to come next
  week followed by continued active weather.

&&

.SHORT TERM...
(Rest of today through Friday)
Issued at 1155 AM CST Thu Feb 6 2025

The KOHX RADAR shows a few batches of (mainly light) rain showers
moving across Middle Tennessee at this time, and the slowly-
progressing cold front can be depicted near the KY/TN border, very
near Clarksville. Mesoanalysis and water vapor imagery show we
remain in a zonal flow, but a subtle shortwave perturbation can
be seen exiting the Ozarks currently. This disturbance will help
set off additional thunderstorm development across Middle
Tennessee in the coming hours, and a couple storms are already
developing in far western TN. In fact, better mid-level lapse
rates will arrive in Middle Tennessee soon, overlapping the warm,
unstable air south of the cold front. Dewpoints in the low to mid
60s with mid-level lapse rates ~7.0 C/km will help achieve 1,000
J/kg SBCAPE, with potentially higher values where more
substantial surface heating can occur. There are a few breaks in
the overcast right now.

Either way, hi-res guidance suggests some semi-discrete
thunderstorms potential this afternoon with ~40 kts eff. bulk
shear. The more favorable lapse rates aloft and westerly shear
suggest an increased hail/wind threat this afternoon, hence the
recent SPC upgrade to a 'Slight Risk'. Thankfully, surface flow
remains southwesterly and the stronger morning low-level jet has
departed toward the East Coast. This has left us with shrunken
hodograph curvature and more unidirectional flow which tends to
support splitting updrafts. However, the tornado threat remains
non-zero through the afternoon and early evening, and would be
associated with any stronger right-moving supercells. We're
fortunate that forcing remains on the 'weaker' side. The overall
threat for severe weather is forecast generally 2 PM to 9 PM CST.

The cold front is forecast to accelerate with more southward
progression behind the residual thunderstorms this evening.
Drier, cooler air will advect into Middle Tennessee tonight with
lows 10-15 degrees cooler than this morning. However, our dry
weather will not last long amidst a continued zonal flow aloft.
Isentropic ascent will foster increasing rain chances across the
Tennessee Valley later Friday afternoon.

&&

.LONG TERM...
(Friday Night through next Thursday)
Issued at 1155 AM CST Thu Feb 6 2025

Medium-range guidance suggests the zonal flow will persist across
much of the CONUS through this weekend, with continued rain
chances across TN as a low pressure system develops to our north
on Saturday. This will provide a warm-up on Saturday afternoon
with forecast highs in the low to mid 70s across Middle Tennessee.
The trailing cold front is expected to move across the area
Saturday night into Sunday morning, dropping temperatures
considerably. Thereafter, some more potent upper-level waves are
progged to advance from the Southwest toward the Mississippi and
Ohio Valleys as flow aloft becomes west-southwesterly. Thus, the
pattern will remain active in our region with additional rain
chances advertised through the end of the period. Currently there
are no concerns for hazardous weather.

&&

.AVIATION...
(00Z TAFS)
Issued at 516 PM CST Thu Feb 6 2025

It's going to be a rainy/stormy evening across Middle Tennessee. A
cold front is currently situated north of BNA but south of CKV.
Most of this evening's convection is going to occur along and
north of the boundary. It will eventually clear the region, but
it's going to take several hours. So we have included TEMPO groups
for SHRA/TSRA as appropriate. Look for low clouds and some fog
after the fropa. Fog should dissipate rather quickly. Low
ceilings will persist until late tonight or early Friday morning.
Winds will obviously shift around to the north with the fropa, but
not overly gusty.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      45  54  49  73 /  80  10  40  60
Clarksville    40  51  45  71 /  60  10  60  70
Crossville     41  54  46  69 /  90  10  40  60
Columbia       44  54  47  74 /  80  20  30  40
Cookeville     42  54  48  71 /  90  10  50  60
Jamestown      38  53  44  70 /  90  10  50  70
Lawrenceburg   45  55  49  73 /  80  10  20  30
Murfreesboro   44  54  47  73 /  90  20  30  50
Waverly        41  51  44  71 /  70  10  40  60

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sizemore
LONG TERM....Sizemore
AVIATION.....Rose

In the hours before

Special weather statement, Feb 6, 1:34 PM CST, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Nashville TN
134 PM CST Thu Feb 6 2025

TNZ005-006-062000-
Stewart TN-Montgomery TN-
134 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONTGOMERY AND
NORTHERN STEWART COUNTIES THROUGH 200 PM CST...

At 134 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Paris Landing State Park, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dover, Big Rock, and Land Between The Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3666 8785 3663 8785 3664 8757 3651 8756
      3648 8806 3649 8806 3652 8804 3656 8803
      3666 8807 3668 8802 3668 8799
TIME...MOT...LOC 1934Z 258DEG 42KT 3657 8804

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Mueller
Special weather statement, Feb 6, 3:12 PM CST, 2 hours 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
312 PM CST Thu Feb 6 2025

TNZ005-006-062145-
Stewart TN-Montgomery TN-
312 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MONTGOMERY AND
NORTHEASTERN STEWART COUNTIES THROUGH 345 PM CST...

At 311 PM CST, Doppler radar was tracking a strong thunderstorm near
Big Rock, or 10 miles southwest of Fort Campbell, moving east at 40
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksville, Big Rock, Indian Mound, and Woodlawn.

This includes Interstate 24 between mile markers 1 and 12.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3645 8720 3648 8777 3664 8776 3664 8721
TIME...MOT...LOC 2111Z 270DEG 36KT 3660 8766

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Feb 6, 3:42 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
342 PM CST Thu Feb 6 2025

TNZ006-007-062215-
Robertson TN-Montgomery TN-
342 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MONTGOMERY AND
NORTHWESTERN ROBERTSON COUNTIES THROUGH 415 PM CST...

At 342 PM CST, Doppler radar was tracking a strong thunderstorm near
Clarksville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Clarksville, Springfield, Coopertown, Guthrie, Adams, and Cedar Hill.

This includes Interstate 24 between mile markers 1 and 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3644 8687 3648 8737 3664 8737 3665 8688
TIME...MOT...LOC 2142Z 271DEG 33KT 3659 8725

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Feb 6, 4:13 PM CST, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
413 PM CST Thu Feb 6 2025

TNZ007-008-027-062245-
Robertson TN-Davidson TN-Sumner TN-
413 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN DAVIDSON...
SOUTHWESTERN SUMNER AND CENTRAL ROBERTSON COUNTIES THROUGH 445 PM
CST...

At 412 PM CST, Doppler radar was tracking a strong thunderstorm near
Springfield, moving southeast at 35 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Springfield, Madison, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Coopertown, Lakewood, Ridgetop, Cross
Plains, Old Hickory, Joelton, Pleasant View, Whites Creek, and
Cottontown.

This includes the following highways...
 Interstate 65 between mile markers 88 and 111.
 Interstate 24 between mile markers 22 and 26, and between mile
markers 32 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3647 8646 3614 8667 3632 8692 3637 8691
      3639 8692 3638 8693 3639 8694 3638 8694
      3638 8696 3637 8698 3638 8699 3640 8703
      3643 8707 3659 8694
TIME...MOT...LOC 2212Z 297DEG 32KT 3646 8691

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Feb 6, 4:42 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Nashville TN
442 PM CST Thu Feb 6 2025

TNZ008-009-028>030-062315-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
442 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SMITH...CENTRAL
SUMNER...NORTHEASTERN WILSON...SOUTHWESTERN MACON AND TROUSDALE
COUNTIES THROUGH 515 PM CST...

At 440 PM CST, Doppler radar was tracking a strong thunderstorm over
Gallatin, moving east at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Gallatin, Lebanon, Hartsville, Hendersonville, Tuckers Crossroads,
Cottontown, Bethpage, Dixon Springs, Bledsoe Creek State Park, and
Dickerson Chapel Recreation Area.

This includes Interstate 40 between mile markers 244 and 248.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3637 8663 3653 8655 3647 8599 3616 8612
TIME...MOT...LOC 2240Z 286DEG 40KT 3642 8646

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Feb 6, 5:12 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Nashville TN
512 PM CST Thu Feb 6 2025

TNZ008-009-028>030-062345-
Wilson TN-Trousdale TN-Sumner TN-Macon TN-Smith TN-
512 PM CST Thu Feb 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SMITH...SOUTHEASTERN
SUMNER...NORTHEASTERN WILSON...SOUTHERN MACON AND TROUSDALE COUNTIES
THROUGH 545 PM CST...

At 511 PM CST, Doppler radar was tracking a strong thunderstorm over
Hartsville, moving east at 35 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Carthage, Hartsville, South Carthage, Pleasant Shade, Dickerson
Chapel Recreation Area, and Dixon Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 8582 3642 8582 3620 8588 3633 8636
      3651 8627
TIME...MOT...LOC 2311Z 277DEG 29KT 3640 8617

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Baggett

The radar

The Nashville radar (KOHX), 85 km away, was scanning. The volume nearest the first event began at 00:07 UTC.

Open the radar archive at this moment

Event by event

5 tornado, 3 thunderstorm wind, 1 hail. Local standard time, as filed.

Tornado, Jackson

When
February 6, 6:10 PM CST to 6:18 PM CST
Where
Jackson County, 0.94 mi NW of Center Grove to 1.2 mi NW of Mt Union
Rating
EF2
Path length
4.2 mi
Path width
650 yd
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
36.279, -85.612

This EF-2 tornado touched down just east of Highway 56 north of Center Grove in Jackson County where dozens of trees were snapped and uprooted as well as some minor roof damage to a single family|home. The tornado continued east-northeast and caused significant roof damage to a manufactured home along JC Johnson Lane. From here, the tornado crossed Seven Knobs Road where it intensified, causing significant timber damage west of Blackburn Fork Road. Even more trees were snapped and uprooted as the tornado continued east along Lynn Hill Road. A barn was destroyed along Zion Road before dissipating just east of that area. Damages are a rough estimate.

Tornado, Putnam

When
February 6, 6:20 PM CST to 6:25 PM CST
Where
Putnam County, 4.72 mi N of Cookeville Arpt to 4.26 mi NW of Jeremiah
Rating
EF1
Path length
1.19 mi
Path width
400 yd
Continued into
Overton, Tn (OHX)
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
36.268, -85.477

This EF-1 tornado touched down near Cyphers Drive in northern Putnam County where tree damage was found. As the tornado continued east, there was additional tree damage found along Cindy Drive along with roof damage and significant garage damage to homes on Malone Lane. The tornado then crossed into Overton County. Damages are a rough estimate.

Tornado, Overton

When
February 6, 6:25 PM CST to 6:34 PM CST
Where
Overton County, 2.09 mi SSE of Waterloo to 0.63 mi WSW of Oak Hill
Rating
EF1
Path length
6.41 mi
Path width
400 yd
Injuries
1 direct, 0 indirect
Property damage
$500,000
Reported by
NWS Storm Survey
Coordinates
36.272, -85.456

This is a continuation of the tornado that began in Putnam County. This EF-1 tornado then uprooted and snapped trees along Duncans Chapel Road as well as caused minor roof damage and downed trees on Ben Mason Road. Further east along Tommy Dodson Highway, several trees were uprooted and two barns had roof damage, and a barn was destroyed. On Highway 111, there was damage to a gas station and retail|building and more trees damaged near Rickman. Minor roof damage to a barn and some branches found along Okalona Road east of Rickman before the tornado dissipated. This tornado was responsible for one injury in Overton County. Damages are a rough estimate.

Thunderstorm Wind, Overton

When
February 6, 6:25 PM CST
Where
Overton County, 2.66 mi SSE of Waterloo
Measured
66 kt (76 mph) estimated gust
Property damage
$10,000
Reported by
NWS Storm Survey
Coordinates
36.265, -85.450

Inflow from a tornadic thunderstorm caused trees to uproot and snap along Ben Mason Road. Damages are a rough estimate.

Thunderstorm Wind, Overton

When
February 6, 6:25 PM CST
Where
Overton County, 2.63 mi SSE of Waterloo
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.267, -85.446

Inflow winds from a tornadic thunderstorm caused minor roofing damage to a home near Ben Mason Road and Duncans Chapel Road in Overton County. Damages are a rough estimate.

Tornado, Overton

When
February 6, 6:41 PM CST to 6:51 PM CST
Where
Overton County, 2.32 mi WNW of Hanging Limb to 1.03 mi SSE of Vine Ridge
Rating
EF1
Path length
5.34 mi
Path width
500 yd
Injuries
1 direct, 0 indirect
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
36.247, -85.206

This EF-1 tornado touched down near Coy Phillips Road, west of Hanging Limb in Overton County. It then tracked east-southeast into Hanging Limb where it snapped dozens of trees and caused roof damage to outbuildings along E Fork Lane. The tornado continued along E Fork Lane where it caused significant roofing damage to a residence and uprooted trees. Along Steel Tram Ridge Lane, the tornado completely ripped a porch off the front of a house and caused a camper to roll on its side. The tornado presumably lifted near the end of Indian Creek Trail east of Hanging Limb. This tornado was also responsible for one injury in Overton County. Damages are a rough estimate.

Thunderstorm Wind, Overton

When
February 6, 6:48 PM CST
Where
Overton County, 0.95 mi NW of Bonsack
Measured
61 kt (70 mph) estimated gust
Property damage
$25,000
Reported by
NWS Storm Survey
Coordinates
36.230, -85.142

Severe winds from a tornadic thunderstorm caused minor roof damage to a home on East Fork Lane near Hanging Limb. Damages are a rough estimate.

Tornado, Fentress

When
February 6, 6:53 PM CST to 7:04 PM CST
Where
Fentress County, 1.57 mi SSE of Highland Jct to 1.87 mi SSE of Roslin
Rating
EF2
Path length
8.16 mi
Path width
200 yd
Continued into
Morgan, Tn (MRX)
Property damage
$1.0 million
Reported by
NWS Storm Survey
Coordinates
36.231, -85.055

This tornado touched down northwest of Clarkrange along Baldwin Gulf Road in Fentress County where it caused roofing damage to a residence. The tornado traveled east-southeast and crossed Lowe Point Road, Old Bean Shed Road, and S York Highway, snapping trees along its path. The tornado continued its east-southeast track towards the Fentress and Morgan County border, and once it crossed Ernest Hall Road, it destroyed a chicken barn. The tornado then crossed into Morgan County at Brodio Road. Damage found in Fentress County was rated EF-1 tornado damage with maximum estimated winds of 95 mph, but the tornado strengthened to EF-2 after crossing into Morgan County. Damages are a rough estimate.

Hail, Fentress

When
February 6, 6:55 PM CST to 6:58 PM CST
Where
Fentress County, 1.99 mi N of Clarkrange
Measured
1 in hail
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
36.209, -85.025

A few houses just north of Clarkrange received hail the evening of February 6th. A few minutes of hail was reported, leading to roofs being damaged as well as some vehicle damage. One resident reported hail of nickel to quarter size.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2025Every state in 2025This day in weather historyThe tornado archive for Tennessee, 2025Warnings in Tennessee, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1227994, 1227998, 1227999, 1228004, 1228006, 1228001, 1228020, 1228002, 1231265.